Alert archive / U.S. Virgin Islands / High Surf Advisories in 2013

High Surf Advisory 9, NWS JSJ

April 27, 2013

NWS JSJ issued this high surf advisory at Apr 27, 2013, 2:07 PM CDT. It took effect at Apr 27, 2013, 3:42 PM CDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2013, 2:07 PM CDT (19:07 UTC)
In effect from
Apr 27, 2013, 3:42 PM CDT
Expired
Apr 29, 2013, 2:00 PM CDT
In force
46 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WHCA42 TJSJ 271907
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
307 PM AST SAT APR 27 2013

...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY...

.LARGE LONG PERIOD NORTHEAST SWELLS WILL BUILD ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL
BE VERY SLOW TO SUBSIDE THEREAFTER.

PRZ001-002-005-008-012-VIZ001-002-280315-
/O.NEW.TJSJ.SU.Y.0009.130427T1907Z-130429T0700Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
307 PM AST SAT APR 27 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY. 


* WAVES AND SURF: WAVES 6 TO 8 FEET IN NORTHEAST SWELLS WITH
  BREAKING WAVES OF 8 TO 12 FEET.

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH
  MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
8 follow-up statements
539 
WHCA42 TJSJ 272109 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
442 PM AST SAT APR 27 2013

...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY...

.LARGE LONG PERIOD NORTHEAST SWELLS WILL BUILD ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL
BE VERY SLOW TO SUBSIDE THEREAFTER.

PRZ001-002-005-008-012-VIZ001-002-280500-
/O.COR.TJSJ.SU.Y.0009.130427T2042Z-130429T0700Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
442 PM AST SAT APR 27 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY. 


* WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH
  BREAKING WAVES OF 14 TO 17 FEET.

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH
  MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 11:31 PM AST SATURDAY AT 1.84 FEET.

ARECIBO HARBOR: 11:08 PM AST SATURDAY AT 2.02 FEET.

AGUADILLA: 10:58 PM AST SATURDAY AT 1.70 FEET.

MAGENS BAY ST THOMAS: 12:10 AM AST SUNDAY AT 1.35 FEET.

CHRISTIANSTED HARBOR: 11:46 PM AST SATURDAY AT 0.88 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
470 
WHCA42 TJSJ 280224
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1024 PM AST SAT APR 27 2013

...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY...

.LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL
BE VERY SLOW TO SUBSIDE THEREAFTER.

PRZ001-002-005-008-012-VIZ001-002-280800-
/O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1024 PM AST SAT APR 27 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY. 

* WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH 
  BREAKING WAVES OF 14 TO 17 FEET. 

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS 
  WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF 
  ZONE. 

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 11:31 PM AST SATURDAY AT 1.84 FEET.

ARECIBO HARBOR: 11:08 PM AST SATURDAY AT 2.02 FEET.

AGUADILLA: 10:58 PM AST SATURDAY AT 1.70 FEET.

MAGENS BAY ST THOMAS: 12:10 AM AST SUNDAY AT 1.35 FEET.

CHRISTIANSTED HARBOR: 11:46 PM AST SATURDAY AT 0.88 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
040 
WHCA42 TJSJ 280736
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
336 AM AST SUN APR 28 2013

...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH EARLY MONDAY...

.LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE
ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH THIS MORNING BUT
WILL BE VERY SLOW TO SUBSIDE THEREAFTER.

PRZ001-002-005-008-012-VIZ001-002-281830-
/O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
336 AM AST SUN APR 28 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY...

* WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH 
  BREAKING WAVES OF 14 TO 17 FEET. 

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH DANGER RIP CURRENTS WHICH
  MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE.

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY.

LONG PERIOD...NORTHEAST SWELLS INCREASED OVERNIGHT AFFECTING THE
NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS. LATEST
OBSERVATIONS FROM THE 41043 STATION BUOY LOCATED IN THE SOUTH
WESTERN ATLANTIC...NORTHEAST OF PUERTO RICO...HAVE BEEN REPORTING
AN INCREASE OF WAVE AND SWELL HEIGHTS THE PAST FEW HOURS. THESE
LONG NORTHEAST SWELLS AVERAGING 15 AND 17 SECONDS ARE EXPECTED TO
CONTINUE THIS MORNING WHILE SLOWLY SUBSIDE THROUGH MONDAY
MORNING...MAKING MARINE CONDITIONS HAZARDOUS.

THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING 14 TO 17 FEET
OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL
ISLANDS THROUGH AT LEAST MONDAY MORNING. THEREFORE...A HIGH SURF
ADVISORY IS IN EFFECT THROUGH AT LEAST MONDAY MORNING.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 11:31 AM AST TODAY AT 0.88 FEET.

ARECIBO HARBOR: 10:56 AM AST TODAY AT 0.91 FEET.

AGUADILLA: 10:53 AM AST TODAY AT 0.96 FEET.

MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.

CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
021 
WHCA42 TJSJ 281817
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST SUN APR 28 2013

...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH EARLY MONDAY...

.LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE
ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY MONDAY
WHILE SLOWLY SUBSIDING.

PRZ001-002-005-008-012-VIZ001-002-290230-
/O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
217 PM AST SUN APR 28 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY. 

* WAVES AND SURF: WAVES 6 TO 8 FEET IN NORTHEAST SWELLS WITH
  BREAKING WAVES OF 8 TO 12 FEET.

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS
  WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF
  ZONE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET.

ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET.

AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET.

MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.

CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
097 
WHCA42 TJSJ 290048
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
848 PM AST SUN APR 28 2013

...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON...

.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH MONDAY AFTERNOON WHILE
SLOWLY SUBSIDING.

PRZ001-002-005-008-012-VIZ001-002-290800-
/O.EXT.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
848 PM AST SUN APR 28 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM AST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM AST MONDAY. 

* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH
  BREAKING WAVES OF 10 TO 12 FEET.

* TIMING: TONIGHT THROUGH EARLY MONDAY.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS 
  WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF 
  ZONE. 

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET
                 12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET.

ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET
                11:51 AM AST MONDAY AT 0.88 FEET.

AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET
           11:43 AM AST MONDAY AT 0.95 FEET.

MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.

CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
669 
WHCA42 TJSJ 290108 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
908 PM AST SUN APR 28 2013

...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON...

.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH MONDAY AFTERNOON WHILE
SLOWLY SUBSIDING.

PRZ001-002-005-008-012-VIZ001-002-290830-
/O.COR.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
908 PM AST SUN APR 28 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM AST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM AST MONDAY. 

* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH
  BREAKING WAVES OF 10 TO 12 FEET.

* TIMING: TONIGHT THROUGH MONDAY AFTERNOON.

* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS 
  WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF 
  ZONE. 

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET
                 12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET.

ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET
                11:51 AM AST MONDAY AT 0.88 FEET.

AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET
           11:43 AM AST MONDAY AT 0.95 FEET.

MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.

CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
252 
WHCA42 TJSJ 290843 AAA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
443 AM AST MON APR 29 2013

...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...

.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH THIS AFTERNOON WHILE
SLOWLY SUBSIDING.

PRZ001-002-005-008-012-VIZ001-002-291900-
/O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
443 AM AST MON APR 29 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON. 

* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH 
  BREAKING WAVES OF 10 TO 12 FEET. 

* TIMING: THROUGH MONDAY AFTERNOON.

* IMPACTS: ROUGH SURF CONDITIONS WITH RIP CURRENTS WHICH CAN POSE
  A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET AND
		  1:44 AM AST AT 1.75 FEET TUESDAY MORNING.

ARECIBO HARBOR: 11:51 AM AST MONDAY MORNING AT 0.88 FEET AND
		12:54 AM AST AT 1.92 FEET TUESDAY MORNING.

AGUADILLA: 11:43 AM AST MONDAY MORNING AT 0.95 FEET AND
           12:38 AM AST AT 1.64 FEET TUESDAY MORNING.

MAGENS BAY ST THOMAS: 2:09 AM AST TUESDAY MORNING AT 1.31 FEET.

CHRISTIANSTED HARBOR: 1:27 AM AST MONDAY MORNING AT 0.85 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. DROWNINGS HAVE ALREADY OCCURRED WITH THIS EVENT. THOSE
WITHOUT EXPERT SWIMMING SKILLS SHOULD AVOID THE WATER.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
811 
WHCA42 TJSJ 291856
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST MON APR 29 2013

...BREAKING WAVE ACTION HAS DIMINISHED...

.NORTHEAST SWELLS HAVE SUBSIDED AND ARE NO LONGER GENERATING
BREAKING WAVES OF 10 FEET OR MORE. THEREFORE...THE HIGH SURF
ADVISORY WILL BE ALLOWED TO EXPIRE.

PRZ001-002-005-008-012-VIZ001-002-292000-
/O.EXP.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
256 PM AST MON APR 29 2013

...HIGH SURF ADVISORY WILL EXPIRE AT 3 PM AST THIS AFTERNOON...

THE HIGH SURF ADVISORY WILL EXPIRE AT 3 PM AST THIS AFTERNOON. 

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Apr 27, 10:35 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 27, 10:35 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1135 AM AST SAT APR 27 2013

.UPDATE...ISOLATED TO SCATTERED SHOWERS HAVE BEEN MOVING IN FROM
THE NORTHEAST AND SLOWLY MOVING ACROSS THE LOCAL ISLANDS. PASSING
SHOWERS ARE NOW AFFECTING PUERTO RICO AND THE U.S. VIRGIN ISLANDS
BUT THE SHOWERS ARE MOSTLY LIGHT...ONLY A FEW MODERATE SHOWERS. WIND
HAS PREVAILED FROM THE NORTHEAST EXCEPT NEAR THE SHOWERS WHERE THE
LOCAL AIRPORTS HAVE REPORTED LIGHT AND VARIABLE WINDS.

ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO CONTINUE AT LEAST
INTO THE EARLY HOURS OF THE AFTERNOON WITH SCATTERED SHOWERS
DEVELOPING ACROSS SOUTHERN PR. ONE OR TWO THUNDERSTORMS ARE
POSSIBLE AS WELL. 27/12Z SOUNDING INDICATED HIGHER MOISTURE AND
ENOUGH INSTABILITY TO CAUSE THUNDERSTORMS. GIVEN THE WIND FLOW AND
THE SEA BREEZE CONVERGENCE EXPECTED ACROSS THE SOUTHERN SECTIONS
OF PUERTO RICO...SOUTHERN PR IS WHERE THUNDERSTORMS WOULD BE
EXPECTED.

&&

.AVIATION...BRIEF MVFR CONDITIONS ARE POSSIBLE TODAY AS PASSING
SHOWERS ARE EXPECTED ACROSS PR AND THE USVI...HOWEVER THE
CONDITIONS ARE EXPECTED TO BE MOSTLY VFR. MODERATE SHRA/TSRA ARE
POSSIBLE IN AND AROUND TJPS AND MAYBE EVEN TJMZ. CONDITIONS
EXPECTED TO IMPROVE TONIGHT WITH WINDS DECREASING.

&&

.MARINE...NO SIGNIFICANT CHANGES FROM THE PREVIOUS DISCUSSION.
SEAS CONTINUE TO BE HAZARDOUS AND ARE EXPECTED TO CONTINUE
HAZARDOUS THROUGH THE DAY...PEAKING ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 505 AM AST SAT APR 27 2013/

SYNOPSIS...WEAKENING UPPER TROUGH EAST OF THE LESSER ANTILLES WILL
CONTINUE TO FILL AND PULL AWAY FROM THE REGION LEAVING A HIGH ZONAL
FLOW ACROSS THE REGION AT LEAST THROUGH EARLY NEXT WEEK.  LOW LEVEL
INVERTED TROUGH ACROSS THE REGION WILL ALSO WEAKEN TODAY IN RESPONSE
TO HIGH PRESSURE RIDGE BUILDING ACROSS THE WEST AND SOUTHWEST ATLANTIC.
THIS WILL CONTINUE TO INDUCE A LIGHT TO MODERATE NORTHEAST WIND FLOW
WHICH WILL BECOME MORE EASTERLY BY SUNDAY AN INTO EARLY NEXT WEEK...AS
HIGH PRESSURE RIDGE BUILDS NORTH OF THE AREA.

DISCUSSION...MOSTLY FAIR WEATHER SKIES AND SUNNY SKIES ON TAB FOR
TODAY AND THROUGH MOST OF THE WEEKEND AS UPPER LEVEL CONVERGENCE AND
SUBSIDENCE ALOFT WILL LIMIT/SUPPRESS MOST OF THE DAYTIME CONVECTION.
THIS OVERALL WEATHER SCENARIO IS TO CONTINUE INTO NEXT WEEK WITH
BRIEF PERIODS OF EARLY MORNING PASSING SHOWERS FOLLOWED BY SCATTERED
TO ISOLATED AFTERNOON CONVECTION EXPECTED TO OCCUR MAINLY OVER THE
INTERIOR AND WEST SECTIONS OF PUERTO RICO. LOCAL AND DIURNAL EFFECTS
WILL BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SOME SHOWERS WITH
SLIGHT CHANCE OF AN ISOLATED AFTERNOON THUNDERSTORMS IN THE WEST.
RAINFALL AMOUNTS WILL BE MINIMAL IN MOST AREAS EXCEPT FOR THE WEST
INTERIOR OF PUERTO RICO WHERE ISOLATED THUNDERSTORMS MAY PRODUCE
PERIODS OF MODERATE TO LOCALLY HEAVY DOWNPOURS FOR A SHORT DURATION.
BY THE MIDDLE OF NEXT WEEK AND INTO THE FOLLOWING WEEKEND ...ALL
MODELS CONTINUE TO SUGGEST A MUCH WETTER MOISTURE PATTERN WITH LAYERED
PWAT VALUES INCREASING UP TO 2.00 INCHES OR MORE AS WE TRANSITION
INTO THE MONTH OF MAY...WHEN CONDITIONS NORMALLY START TO BECOME
HOT AND HUMID WITH BETTER CHANCE FOR PERIODS OF MORE TYPICAL SUMMER
TYPE CONVECTION EACH AFTERNOON.

AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA FOR THE NEXT 24 HOURS. HOWEVER...BRIEF PERIODS OF MVFR
CONDITIONS ARE POSSIBLE ACROSS TIST AND TJSJ UNTIL AT LEAST 17/16Z
AND ACROSS TJPS BETWEEN 27/18Z-22Z DUE TO SHRA/TSRA DEVELOPMENT.
SURFACE WINDS WILL BE FROM THE NORTHEAST AT LESS THAN 10 KT...
INCREASING TO 10-15KT AFTER 27/12Z.

MARINE...NE SWELL ACTION HAS NOW ARRIVED AT THE OUTER BUOYS NORTH
OF THE AREA WITH THE NORTHEAST BUOY 40144 ALREADY REGISTERING SEAS
OF 9 FEET AT 16 TO 17 SECS...WHILE 41043 SHOWED INCREASING SEAS
OF 7 AROUND 11 SECS. THE SAN JUAN BUOY SHOWED STEADILY INCREASING
SEAS NOW AROUND 5 FEET AT 10 SECS. EXPECT THE SWELL ACTION TO SPREAD
ACROSS THE ATLANTIC AND LOCAL PASSAGES AND PEAK ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  74  85  75 /  30  20  30  20
STT  84  75  85  76 /  30  10  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM AST TUESDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM
     TO 17N-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10
     NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
     PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM AST TUESDAY
     FOR MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM AST SUNDAY
     FOR COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM AST
     TUESDAY FOR COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10
     NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM AST TUESDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

25/64
Hazardous weather outlook, Apr 27, 4:16 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
516 AM AST SAT APR 27 2013

AMZ710>745-PRZ001>013-280930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
516 AM AST SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
LARGE LONG PERIOD NORTHEAST SWELLS WILL IMPACT THE ATLANTIC
WATERS AND CARIBBEAN PASSAGES TODAY AND TONIGHT CREATING ROUGH MARINE
CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH MONDAY CREATING
ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17
KNOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-280930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
516 AM AST SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
LARGE LONG PERIOD NORTHEAST SWELLS WILL IMPACT THE ATLANTIC
WATERS AND CARIBBEAN PASSAGES TODAY AND TONIGHT CREATING ROUGH MARINE
CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH MONDAY CREATING
ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17
KNOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Surf Advisories in U.S. Virgin Islands, 2013High Surf Advisories in Puerto Rico, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.